Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 19, 2020, 11:16 PM EDT for Wilkinson County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2020, 11:16 PM EDT (03:16 UTC)
- Expired
- Aug 19, 2020, 11:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 33 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999
WWUS82 KFFC 200316
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1116 PM EDT Wed Aug 19 2020
GAZ072-073-083-084-200345-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
1116 PM EDT Wed Aug 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...SOUTHERN
BALDWIN...SOUTHEASTERN JONES AND NORTHEASTERN TWIGGS COUNTIES UNTIL
1145 PM EDT...
At 1115 PM EDT...a strong thunderstorm was over Gordon, or 12 miles
southeast of Gray. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Milledgeville, Irwinton, Gordon, Ivey, McIntyre, Midway-Hardwick,
Myricks Mill, Coopers, Mountain Springs, Griswoldville, Pancras and
Scottsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3297 8307 3295 8307 3293 8306 3270 8328
3287 8350 3303 8338 3306 8312 3297 8306
TIME...MOT...LOC 0315Z 280DEG 3KT 3289 8338
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:37 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 19, 7:37 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 737 PM EDT Wed Aug 19 2020 .PREV DISCUSSION... /issued 348 PM EDT Wed Aug 19 2020/ SHORT TERM /Tonight through Thursday Night/... Primary concern in the short term period is heavy rainfall/ isolated flash flooding and diurnal convection. PW on KFFC morning RAOB was only 1.3in and 19Z RAP analysis 1.4in over all but far SE counties, yet deep convection in north GA so far today have been very efficient and moving just fast enough for some training/ redevelopment with favorable orientation and boundary interaction. PW progged to increase significantly to 1.75-1.85in this time tomorrow. Only hope for not seeing enhanced heavy rainfall and flooding threat is if clouds will diminish sfc heating and instability, which is a strong possibility. Vertical wind shear will be limited as well, so storms should be less intense Thursday. Guidance also indicating that convection Thurs night will persist past midnight, which is also very possible if deep moisture materializes to the extent forecast. Tried to modify max/min temps to decrease diurnal range but NBM max temps already quite cool tomorrow. SNELSON LONG TERM /Friday through Wednesday/... Wet weekend ahead as the long term picks up on Friday with stalled, sheared PV anomaly and associated 500 mb trough axis still to the west of the CWA. Broad ascent is forecast to continue to overspread the region focused in part by any vorticity maxima rotating around the trough as well as general WAA the the low levels which will also be bringing in plenty of gulf moisture. Models are supportive of likely or higher PoPs across the region both Friday and Saturday, though final coverage details may be influenced by mesoscale details, such as remnant outflow boundaries and leftover cloudiness from previous day's/overnight convection, that courser global models won't properly resolve. 700-500 mb lapse rates will remain rather lack luster on Friday, though ample day time heating and marginal shear will support some strong thunderstorm potential. Lapse rates improve a bit on Saturday as colder core of trough is expected to rotate through the CWA on its way to being absorbed within polar jet, making for somewhat better CAPE profiles and decent shear profiles, so some potential will once again exist for stronger thunderstorms across the area, though plenty of uncertainty remains with regards to timing as well as placement of aforementioned mesoscale features that could disrupt the larger scale set up. Trough begins to dissipate on Sunday as PV anomaly gets sheared out between large, persistent western ridge and another ridge sliding in from the Atlantic. Still, plenty of moisture will be wrapping into the CWA thanks to being on the western flank of that Atlantic ridge, so while PoPs may not be as prolific, still expect typical summer like coverage across the north, and possibly even better coverage to the south thanks to outflows and seabreeze type fronts. Similar situation on Monday, though more uncertainty begins to creep into the forecast. 12Z GFS shows tropical wave moving into the gulf during this time period. Location of this tropical wave will be highly dependent on how organized current system over the MDR of the tropical Atlantic becomes as well as details of the ridge sliding to the west over the Atlantic. Will carry this uncertainty in the PoPs, though still expect some coverage given tropical airmass will still be in place across the CWA. Lusk && .AVIATION... 00Z UPDATE... Line of TSRA sliding past ATL are terminals at this hour but still affecting AHN which will require a continued TEMPO group. Feel activity will remain north of CSG and MCN through this evening and will not include any mention of TS there. A brief period of IFR possible toward daybreak Thu and will continue the mention in the TAF. Have converted the predominant TSRA to SHRA for Thu afternoon and then a Prob30 for TSRA. Winds look to remain on the east side and generally light. //ATL CONFIDENCE...00Z UPDATE... Medium on IFR potential. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 68 84 68 81 / 50 80 80 70 Atlanta 69 83 70 80 / 60 80 80 70 Blairsville 63 78 64 74 / 50 80 80 80 Cartersville 68 85 69 80 / 60 80 80 70 Columbus 70 88 71 83 / 50 80 80 70 Gainesville 67 82 68 79 / 50 80 80 70 Macon 70 87 71 82 / 50 80 80 60 Rome 67 85 69 81 / 60 80 70 70 Peachtree City 67 84 69 79 / 60 80 80 70 Vidalia 71 89 72 85 / 40 70 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....Lusk AVIATION...Deese
Hazardous weather outlook, Aug 19, 12:24 PM EDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1224 PM EDT Wed Aug 19 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201630- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1224 PM EDT Wed Aug 19 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are forecast this afternoon and evening across north and central Georgia. Some thunderstorms may linger overnight. A few storms could be strong with an isolated severe storm possible. The main threats will be locally heavy rainfall, strong to damaging winds, and cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Numerous thunderstorms are expected Thursday through Saturday across much of the forecast area. Scattered thunderstorms are forecast Sunday through Tuesday. A few storms could be strong to severe each day, with strong to damaging winds, frequent lightning, small hail, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 19, 8:14 PM EDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
814 PM EDT Wed Aug 19 2020
GAZ050-200045-
Greene GA-
814 PM EDT Wed Aug 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREENE COUNTY UNTIL
845 PM EDT...
At 814 PM EDT...a strong thunderstorm was near Penfield, or near
Greensboro...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greensboro, Greshamville, Carey and Penfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3353 8326 3365 8336 3373 8325 3369 8315
3358 8315
TIME...MOT...LOC 0014Z 177DEG 11KT 3364 8324
WIND...40MPHSpecial weather statement, Aug 19, 8:23 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
823 PM EDT Wed Aug 19 2020
GAZ038-039-051-200100-
Taliaferro GA-Wilkes GA-Oglethorpe GA-
823 PM EDT Wed Aug 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
SOUTHWESTERN WILKES AND SOUTHEASTERN OGLETHORPE COUNTIES UNTIL 900 PM
EDT...
At 823 PM EDT...a strong thunderstorm was over Carters Grove, or 9
miles north of Crawfordville...moving north at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Carters Grove and Philomath.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3364 8285 3364 8297 3366 8295 3368 8297
3368 8298 3369 8299 3369 8301 3376 8304
3376 8283
TIME...MOT...LOC 0023Z 174DEG 9KT 3369 8295
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 19, 8:54 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
854 PM EDT Wed Aug 19 2020
GAZ060-200130-
Putnam GA-
854 PM EDT Wed Aug 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR PUTNAM COUNTY UNTIL 930 PM EDT...
At 854 PM EDT...a strong thunderstorm was over Phoenix, or near
Eatonton...moving south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eatonton, Phoenix, Rockville, Rock Eagle 4-H Center and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3326 8332 3333 8343 3346 8342 3346 8326
3344 8326 3342 8324 3340 8324 3340 8321
3338 8322 3339 8321 3333 8319
TIME...MOT...LOC 0054Z 359DEG 8KT 3340 8332
WIND...40MPHSpecial weather statement, Aug 19, 9:30 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
930 PM EDT Wed Aug 19 2020
GAZ060-200200-
Putnam GA-
930 PM EDT Wed Aug 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PUTNAM COUNTY UNTIL 1000
PM EDT...
At 929 PM EDT...a strong thunderstorm was over Rockville, or 8 miles
east of Eatonton...moving south at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rockville and Oconee Springs Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3328 8321 3328 8323 3326 8323 3326 8330
3335 8330 3338 8321 3333 8315 3331 8315
TIME...MOT...LOC 0129Z 340DEG 6KT 3335 8324
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 19, 9:53 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
953 PM EDT Wed Aug 19 2020
GAZ072-082-083-200230-
Bibb GA-Jones GA-Twiggs GA-
953 PM EDT Wed Aug 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIBB...SOUTHERN JONES AND
NORTHWESTERN TWIGGS COUNTIES UNTIL 1030 PM EDT...
At 953 PM EDT...a strong thunderstorm was over Cross Keys, or over
Macon...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Payne, Cross Keys, Dry Branch, Rutland, Franklinton and Huber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3286 8368 3291 8355 3280 8346 3271 8354
3271 8369
TIME...MOT...LOC 0153Z 334DEG 18KT 3283 8360
WIND...40MPHSpecial weather statement, Aug 19, 11:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1116 PM EDT Wed Aug 19 2020
GAZ072-073-083-084-200345-
Wilkinson GA-Baldwin GA-Jones GA-Twiggs GA-
1116 PM EDT Wed Aug 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...SOUTHERN
BALDWIN...SOUTHEASTERN JONES AND NORTHEASTERN TWIGGS COUNTIES UNTIL
1145 PM EDT...
At 1115 PM EDT...a strong thunderstorm was over Gordon, or 12 miles
southeast of Gray. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Milledgeville, Irwinton, Gordon, Ivey, McIntyre, Midway-Hardwick,
Myricks Mill, Coopers, Mountain Springs, Griswoldville, Pancras and
Scottsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3297 8307 3295 8307 3293 8306 3270 8328
3287 8350 3303 8338 3306 8312 3297 8306
TIME...MOT...LOC 0315Z 280DEG 3KT 3289 8338
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:07 PM EDT | Flash Flood Warning | FFC | Coweta, Heard | 6 hr |
| Aug 19, 8:14 PM EDT | Special Weather Statement | FFC | Greene | 31 min |
| Aug 19, 8:23 PM EDT | Special Weather Statement | FFC | Taliaferro | 37 min |
| Aug 19, 8:53 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 5 hr |
| Aug 19, 8:54 PM EDT | Special Weather Statement | FFC | Putnam | 36 min |
| Aug 19, 9:30 PM EDT | Special Weather Statement | FFC | Putnam | 30 min |
| Aug 19, 9:53 PM EDT | Special Weather Statement | FFC | Bibb | 37 min |
| Aug 19, 11:52 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 23 min |
| Aug 20, 12:16 PM EDT | Special Weather Statement | FFC | Banks | 29 min |
| Aug 20, 1:41 PM EDT | Special Weather Statement | FFC | Crawford | 34 min |
| Aug 20, 2:04 PM EDT | Special Weather Statement | FFC | Webster | 26 min |
| Aug 20, 2:13 PM EDT | Special Weather Statement | FFC | Troup | 32 min |
| Aug 20, 2:18 PM EDT | Special Weather Statement | FFC | Twiggs | 27 min |
| Aug 20, 2:27 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Aug 20, 2:44 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Aug 20, 2:50 PM EDT | Special Weather Statement | FFC | Chattahoochee | 25 min |
| Aug 20, 2:52 PM EDT | Special Weather Statement | FFC | Sumter | 38 min |
| Aug 20, 2:55 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| Aug 20, 3:03 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 27 min |
| Aug 20, 3:12 PM EDT | Special Weather Statement | FFC | Monroe | 33 min |
| Aug 20, 3:21 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 24 min |
| Aug 20, 3:28 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee, Talbot, Taylor | 32 min |
| Aug 20, 3:32 PM EDT | Special Weather Statement | FFC | Pulaski | 28 min |
| Aug 20, 3:44 PM EDT | Special Weather Statement | FFC | Monroe | 31 min |
| Aug 20, 3:46 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Aug 20, 3:58 PM EDT | Special Weather Statement | FFC | Talbot | 32 min |
| Aug 20, 4:03 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 27 min |
| Aug 20, 4:11 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 34 min |
| Aug 20, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 23 min |
| Aug 20, 4:33 PM EDT | Special Weather Statement | FFC | Lamar | 27 min |
| Aug 20, 4:44 PM EDT | Special Weather Statement | FFC | Jasper, Morgan | 31 min |
| Aug 20, 4:52 PM EDT | Special Weather Statement | FFC | Macon, Peach | 23 min |
| Aug 20, 5:08 PM EDT | Special Weather Statement | FFC | Fayette | 37 min |
| Aug 20, 5:15 PM EDT | Special Weather Statement | FFC | Macon | 30 min |
| Aug 20, 5:25 PM EDT | Special Weather Statement | FFC | Paulding | 35 min |
| Aug 20, 5:31 PM EDT | Special Weather Statement | FFC | Montgomery | 29 min |
| Aug 20, 5:38 PM EDT | Flash Flood Warning | FFC | Dooly, Macon | 4 hr |
| Aug 20, 5:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 20, 5:54 PM EDT | Special Weather Statement | FFC | Clarke | 36 min |
| Aug 20, 5:57 PM EDT | Special Weather Statement | FFC | Bartow | 33 min |
| Aug 20, 6:00 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 30 min |
| Aug 20, 6:02 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Aug 20, 6:07 PM EDT | Special Weather Statement | FFC | Murray | 23 min |
| Aug 20, 6:09 PM EDT | Special Weather Statement | FFC | Putnam | 36 min |
| Aug 20, 6:27 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Aug 20, 6:31 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Aug 20, 6:33 PM EDT | Flash Flood Warning | FFC | Gordon, Murray | 6 hr |
| Aug 20, 6:34 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 26 min |
| Aug 20, 6:38 PM EDT | Special Weather Statement | FFC | Haralson | 37 min |
| Aug 20, 6:44 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 31 min |
| Aug 20, 6:52 PM EDT | Flash Flood Warning | FFC | Montgomery, Toombs | 5 hr |
| Aug 20, 6:58 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson | 32 min |
| Aug 20, 7:00 PM EDT | Special Weather Statement | FFC | Paulding | 30 min |
| Aug 20, 7:04 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Aug 20, 7:09 PM EDT | Flash Flood Warning | FFC | Gilmer | 6 hr |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.